Followers

Sunday, June 3, 2018

Cipro; The "Gift" That Keeps on Giving

It is an absolutely beautiful day, today! The sun is shining and it is not too hot; the birds are singing; and all of the plant life has burst into bloom! While I already shared my beautiful iris plant, that is double blooming like crazy, I cannot help to think that it is not the only gift that keeps on giving.

It has been many years since  my body was permanently damaged by the antibiotic Cipro. (a commonly prescribed antibiotic for bladder,  sinus infections, and UTI's) I am grateful that the reoccurring pain, due to the damage caused by Cipro, is no longer constant, and that I have periods of time, that I actually forget that it even happened, but boy, oh boy, let me tell you, when it flares back up, I am reminded just how life altering a "simple round" of the antibiotic Cipro, can be.

I believe that this latest flare is directly linked to the night of dancing, a week ago. It was the third time that I had been dancing since my shoulder surgery, and since my pleural effusion has improved, due to a change in leukemia medications, and I am sure that I just over did it. My heart and soul,  just do not know when to say, when! lol

The nerve pain in the bottom of my feet began as soon as I stepped out of the car; after arriving home. I was a bit annoyed, yet hopeful that it would be gone by morning; of course, as my luck would have it,  that did not happen. The nerve pain has just continually gotten worse, and I am hobbling, with every step.

Two days ago, the nerve pain started traveling up the back of my left leg; It is so severe that it makes, sitting, standing or lying down miserable. Ibuprofen seems to bring some relief and today I am trying heat. UGH!

My reason for sharing this information is purely,  to warn you; warn you against taking the risk of ending up with side effects from an antibiotic (Cipro or Levaquin or any florquinolone)that may be permanent. I swear I would not wish this pain on anyone; it SUCKS!

I know that it is very hard to believe that an "antibiotic" can cause permanent nerve, tendon and muscle damage, to name a few,  and I know that most medical professionals just do not believe the severity of the side effects, or the number of people damaged by them, but what I can tell you, from my personal experience, and from speaking to others who actually realize where their unexplained pain has come from, is that it just is NOT worth the risk.

For those of us that have been damaged by this class of antibiotics, we know how life altering, that decision has been, and I know we all wish we had been "warned", or at least counseled, like the Black Box Warning states. (this rarely happens)

I know that people probably think I am a bit obsessive about this subject, but every single time I am physically reminded how my body has been destroyed, I want to save others from the same fate.

I believe in my heart of hearts, that a large number of people that have tendon tears and ruptures, and others that are diagnosed with Fibromyalgia, are actually suffering from Cipro or Levaquin side effects; sad, but true. I believe that the FDA recorded number of cases, is grossly under reported, as I believe that few actually correlate their pain, and/or tendon ruptures to an antibiotic that they are currently taking, or have taken in the past.

If you suffer from unexplained pain, or tendon ruptures, or any of the side effects listed below, delve into your medical history and see if you have taken Cipro or Levaquin. Best case scenario, is to avoid it, unless it is your LAST drug of choice!

Side effects include, and are not limited to: (remember, some of these may be permanent)

Swelling or inflammation of the tendons
Tendon rupture
Tingling or pricking sensation (“pins and needles”)
Numbness in arms or legs
Muscle pain
Peripheral neuropathy (nerve damage)
Depression
Hallucinations
Suicidal thoughts
Confusion
Anxiety
Abnormally rapid or irregular heartbeat
Ringing or buzzing in the ears
Vision problems
Skin rash
Sensitivity of skin to sunlight
Fatigue
Worsening of myasthenia gravis
Aortic aneurysm
Aortic dissection

On a side note; as I was looking for the side effects of these antibiotics, I was FLOORED to see  how  "hidden" the possible permanent damage is, on the internet. You really have to dig, or search; Black Box Warning. Truly unbelievable, and absolutely infuriating.

At this point, who is responsible? The pharmaceutical company? The prescribing physician? The pharmacist? Or the person who trusts, all of these people?

Related Links: https://www.cbsnews.com/news/class-of-antibiotics-gets-stronger-warning-due-to-dangerous-side-effects-says-fda/

https://www.fiercepharma.com/pharma/fda-amps-up-black-box-warnings-antibiotic-class-includes-j-j-s-levaquin-bayer-s-cipro

https://www.drugwatch.com/news/2016/05/16/fda-black-box-warning-for-levaquin-cipro-antibiotic-risk/

https://floxiehope.com/2016/08/19/updated-black-box-warnings-for-fluoroquinolones/

FaceBook: CML: A Place for Hope and Humor

Instagram: CMLMichele


No comments:

Post a Comment

Bricks for the Brave!!